Alert archive / South Carolina / Small Craft Advisories in 2016

Small Craft Advisory 41, NWS Charleston, SC

August 30, 2016

NWS Charleston, SC issued this small craft advisory at Aug 30, 2016, 4:01 AM EDT. It took effect at Aug 30, 2016, 12:00 PM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Aug 30, 2016, 4:01 AM EDT (08:01 UTC)
In effect from
Aug 30, 2016, 12:00 PM EDT
Expired
Aug 31, 2016, 11:46 PM EDT
In force
36 hr
Issued by
NWS Charleston, SC

The text

As transmitted.

451 
WHUS72 KCHS 300801
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
401 AM EDT TUE AUG 30 2016

AMZ374-301645-
/O.NEW.KCHS.SC.Y.0041.160830T1600Z-160831T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
401 AM EDT TUE AUG 30 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO NOON EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO NOON EDT
WEDNESDAY.

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
9 follow-up statements
099 
WHUS72 KCHS 301351
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
951 AM EDT TUE AUG 30 2016

AMZ374-302200-
/O.CON.KCHS.SC.Y.0041.160830T1600Z-160831T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
951 AM EDT TUE AUG 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
WEDNESDAY...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
636 
WHUS72 KCHS 301929
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
329 PM EDT TUE AUG 30 2016

AMZ374-310330-
/O.CON.KCHS.SC.Y.0041.000000T0000Z-160831T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
329 PM EDT TUE AUG 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
WEDNESDAY...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
606 
WHUS72 KCHS 310303
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1103 PM EDT TUE AUG 30 2016

AMZ374-311115-
/O.CON.KCHS.SC.Y.0041.000000T0000Z-160831T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1103 PM EDT TUE AUG 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
WEDNESDAY...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
390 
WHUS72 KCHS 310426
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1226 AM EDT WED AUG 31 2016

AMZ374-311230-
/O.EXT.KCHS.SC.Y.0041.000000T0000Z-160831T2200Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1226 AM EDT WED AUG 31 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
550 
WHUS72 KCHS 311202
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
802 AM EDT WED AUG 31 2016

AMZ374-312015-
/O.EXT.KCHS.SC.Y.0041.000000T0000Z-160902T0000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
802 AM EDT WED AUG 31 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THURSDAY...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
427 
WHUS72 KCHS 311452
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1052 AM EDT WED AUG 31 2016

AMZ374-312300-
/O.CON.KCHS.SC.Y.0041.000000T0000Z-160902T0000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1052 AM EDT WED AUG 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
293 
WHUS72 KCHS 311928
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
328 PM EDT WED AUG 31 2016

AMZ374-010330-
/O.CON.KCHS.SC.Y.0041.000000T0000Z-160902T0000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
328 PM EDT WED AUG 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
270 
WHUS72 KCHS 010006
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
806 PM EDT WED AUG 31 2016

AMZ374-010815-
/O.CON.KCHS.SC.Y.0041.000000T0000Z-160902T0000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
806 PM EDT WED AUG 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

* IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO 
  SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
044 
WHUS72 KCHS 010346
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1146 PM EDT WED AUG 31 2016

AMZ374-011200-
/O.CAN.KCHS.SC.Y.0041.000000T0000Z-160902T0000Z/
/O.NEW.KCHS.TR.A.1009.160901T0346Z-000000T0000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1146 PM EDT WED AUG 31 2016

...TROPICAL STORM WATCH IN EFFECT...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A TROPICAL
STORM WATCH...WHICH IS IN EFFECT. THE SMALL CRAFT ADVISORY HAS
BEEN CANCELLED.

* WINDS...SOUTHEAST TO SOUTHWEST 25 TO 35 KT WITH GUSTS UP TO 45
  KT.

* SEAS...7 TO 12 FEET.

* TIMING...THURSDAY NIGHT THROUGH FRIDAY NIGHT.

* IMPACTS...TROPICAL STORM FORCE WINDS AND HIGH SEAS CAN PRODUCE 
  DANGEROUS CONDITIONS FOR MARINERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TROPICAL STORM WATCH MEANS SUSTAINED WINDS OF 34 TO 63 KT OR 39
TO 73 MPH ARE POSSIBLE DUE TO A TROPICAL STORM WITHIN 48 HOURS.

&&

$$

AMZ330-350-352-354-011200-
/O.NEW.KCHS.TR.A.1009.160901T0346Z-000000T0000Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1146 PM EDT WED AUG 31 2016

...TROPICAL STORM WATCH IN EFFECT...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A TROPICAL
STORM WATCH...WHICH IS IN EFFECT.

* WINDS...SOUTHEAST TO SOUTHWEST 25 TO 35 KT WITH GUSTS UP TO 45
  KT.

* SEAS...6 TO 11 FEET...EXCEPT 2 TO 4 FEET IN CHARLESTON HARBOR.

* TIMING...FRIDAY THROUGH FRIDAY NIGHT.

* IMPACTS...TROPICAL STORM FORCE WINDS AND HIGH SEAS CAN PRODUCE 
  DANGEROUS CONDITIONS FOR MARINERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TROPICAL STORM WATCH MEANS SUSTAINED WINDS OF 34 TO 63 KT OR 39
TO 73 MPH ARE POSSIBLE DUE TO A TROPICAL STORM WITHIN 48 HOURS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Aug 30, 2:00 AM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 30, 2:00 AM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Charleston SC
200 AM EDT TUE AUG 30 2016

.SYNOPSIS...
Tropical Depression 9 is expected to intensify into a tropical
storm and track from the eastern Gulf of Mexico northeast across
northern Florida and off the Southeast U.S. coast late in the
week. Cooler and drier high pressure will then return from the
north this weekend. Refer to the latest advisories on Tropical
Depression 9 from the National Hurricane Center.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Late this evening: No changes to the going forecast other than to
trim PoPs back to only cover the Georgia coast and adjacent
coastal waters. Skies have cleared out nicely but we will likely
see additional cloud spill back in as the well-defined upper low
continues to spin just off the coast. Previous discussion follows
below.

This evening: The coverage and intensity of showers and
thunderstorms experienced a brief late afternoon surge and that
has quickly come to an end in the last hour or so. Lingering
convection continues to push to the east and southeast and is
limited to far inland southeast Georgia and southeast South
Carolina. Today's activity was driven primarily by a well defined
and persistent upper low that is currently situated just outside
of the mouth of the Savannah River. We could continue to see
additional development overnight and will try to stream inland,
but with the lack of diurnal heating coverage will remain limited.
Overnight PoP's favor the coastal waters, mainly along and near
the Georgia coast where the best deep moisture will reside. Skies
will likely clear out as convective debris clouds dissipate, but
there will be the chance for more stratus development closer to
day break. Lows remain unchanged, with values in the low to mid
70s inland, ranging to the upper 70s at the coast.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/...
Tuesday and Wednesday: Wet, unsettled weather is expected during
this time as a pronounced north-south oriented moisture channel
with origins off the Florida East Coast becomes directed into
Southeast South Carolina and Southeast Georgia. Guidance shows the
strongest 310-320K isentropic assent becoming aligned along the
Georgia coast by late Tuesday morning as the moisture channel
interacts with a weak coastal trough lurking just offshore then
spreads up the coast Tuesday afternoon into Wednesday. Pops have
been trended higher into the 50-70% category Tuesday afternoon
into Wednesday with the highest gridded pops confined to the
coastal counties. Refer to the hydrology section below for an
assessment of the flood risk. Extensive cloud cover and rain will
limit highs to around 90 or so inland with mid-upper 80s at the
coast. The record span of consecutive days of highs 90 degrees or
warmer at the Savannah/Hilton Head airport may finally come of an
end over the next few days. Lows will range from the mid 70s
inland to around 80 at the beaches.

Thursday: Thursday will be a transition day as influences from
Tropical Depression 9 (likely a tropical storm by this time)
begin to increase as it approaches northern Florida. The risk for
wet weather will continue with the greater rain chances shifting
from the coast to the far southern areas. Pops will range from
30-40% north to 50-60% south with highs lower 90s inland to the
mid 80s coast. Breezy conditions could develop along the Georgia
beaches, especially coastal portions of Liberty and McIntosh
counties.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
The latest forecast from the NHC indicates a tropical storm will be
moving off the northeast FL coast Thursday night and then staying
offshore as it moves away from the GA/SC coasts through late week.
This will be followed by high pressure building from the north this
weekend into early next week. There is still quite a bit of
uncertainty regarding the track/strength of the tropical cyclone so
although the forecast does not show poor conditions at this time
that could change. The best chance of tropical storm force winds
looks to be along the GA coast Friday morning, especially in
squalls. Cooler and drier conditions should then prevail into
Monday, although a few showers can not be ruled out mainly near
the coast.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
VFR conditions are expected to prevail through the night, with
lesser chances for stratus than we saw last night. At least VFR
ceilings may develop Tuesday morning as surface heating commences
and cumulus start to develop. Attention for the afternoon then
turns to potential impacts from showers and thunderstorms.
Maintained a VCSH in the afternoon since another round of showers
and tstms will likely develop. Thunderstorm potential certainly
exists but based on our local guidelines it is a tad too early to
mention TSRA given the uncertainty in timing.

Extended Aviation Outlook: Impacts from showers/tstms are possible
into Wednesday at both KCHS and KSAV and into Thursday at KSAV.
Additional impacts are possible Friday depending on the track of
Tropical Depression 9.

&&

.MARINE...
This Evening and Tonight: A weak coastal trough will linger over the
coastal waters, supporting northeast to east winds no higher than 15
kt. Winds will likely be highest in Georgia waters where the
pressure gradient and 1000mb geostrophic flow is slightly
enhanced/stronger. Although conditions are expected to remain below
Small Craft Advisory levels through tonight, long-period swell will
build seas up to 3-5 ft, highest beyond 20 nm from the coast.

Tuesday: Solid east to northeast winds will persist as a weak
coastal trough remains anchored offshore. Winds will remain
elevated within the pinched gradient regime, averaging 15 kt or so
Charleston County waters and as high as 15-20 kt elsewhere.
Seas will build 3-4 ft nearshore waters and as high as 4-6 ft
offshore waters. Latest NWPS shows 6 ft seas reaching the Georgia
offshore waters by late Tuesday afternoon (2nd period) and
continuing through early Wednesday. WW3 output does not snow 6 ft
seas arriving until later Tuesday Night (3rd period), so given the
timing differences noted, this issuance of a Small Craft Advisory
for Hazardous will be deferred until after the 17/00z guidance
can be reviewed.

Wednesday: Per coordination chats with WPC, the GFS's depiction
of weak cyclogenesis off the South Carolina coast is likely
overdone and will be discounted. This will keep an east/northeast
wind regime in tact with an enhanced pressure gradient holding in
place. Winds look to max out at 15-20 kt with seas 2-4 ft
nearshore waters and subsiding at bit to 4-5 ft offshore waters.

Thursday through Saturday: This period will primary dominated by
the timing, strength and location of Tropical Depression 9. The
latest NHC forecast shows the TD strengthening to a tropical
storm later today and moving north across the eastern Gulf of
Mexico over the next few days before emerging off the Southeast
U.S. coast Thursday Night/Friday Morning. At this time, the
Georgia coastal waters is the area mostly likely to see tropical
storm conditions with solid Small Craft Advisory conditions
elsewhere in the tight pressure gradient that develops between
between the tropical cyclone and inland high pressure. There
remains much uncertainty with TD 9 and further changes, possibly
significant, may be needed over the coming days. Generally used a
blend of the WW3 and NWPS to derive wave heights.

Rip Currents: Expect similar conditions into Tuesday with a
slight dampening of periods as swells approach the coast. This
necessitate extending the high risk for rip currents into Tuesday
evening.

&&

.HYDROLOGY...
There will be risk for locally heavy rains Tuesday into Thursday
as well defined moisture channel that originates off the Florida
east coast interacts with a coastal trough lurking just off the
coast. The strongest moisture transport is directed right into
coastal Southeast South Carolina and Southeast Georgia and this is
the area that will have the highest risk for flooding, especially
if heavy rains fall during already elevated high tides. The
overall flood risk is not high enough to justify a Flash Flood
Watch at this time, but trends are being monitored.

There is also a risk for heavy rains to develop along the coast
Friday as Tropical Depression 9 makes its closest approach. Again,
this will be highly dependent on its eventual track and
intensity.

&&

.TIDES/COASTAL FLOODING...
Tides remain elevated due to ongoing east/northeast winds, long
period swell energy and influences from the approaching new moon.
The latest extratropical surge guidance suggests afternoon high
tides through mid-week will be very close to levels which will
produce shallow coastal flooding, especially along the lower South
Carolina coast. Coastal Flood Advisories may eventually be
needed.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...High Risk for Rip Currents through this evening for GAZ117-119-
     139-141.
SC...High Risk for Rip Currents through this evening for SCZ048>051.
MARINE...None.

&&

NEAR TERM...BSH
SHORT TERM...ST
LONG TERM...ST
AVIATION...JRL/ST
MARINE...DPB/ST
HYDROLOGY...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 29, 10:47 PM EDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1047 PM EDT MON AUG 29 2016

GAZ117-119-139-141-SCZ048>051-310300-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1047 PM EDT MON AUG 29 2016

...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RISK FOR RIP CURRENTS.

RIP CURRENTS...AN ELEVATED RISK FOR RIP CURRENTS IS LIKELY AT THE
BEACHES THROUGH THE END OF THE WEEK...MAINLY DUE TO LARGE SWELLS
IMPACTING THE COAST.

COASTAL FLOODING...TIDE LEVELS MAY REACH HIGH ENOUGH TO PRODUCE
SHALLOW SALTWATER INUNDATION...MAINLY IN LOW-LYING COASTAL AREAS
OF SOUTH CAROLINA THROUGH AT LEAST MID WEEK. COASTAL FLOOD
ADVISORIES MAY EVENTUALLY BE NEEDED.

FLASH FLOODING...SCATTERED TO NUMEROUS SHOWERS WITH A FEW
THUNDERSTORMS WILL CONTINUE THROUGH MID WEEK. THERE IS A RISK FOR
FLASH FLOODING AT THE COAST...MAINLY IF HEAVY RAIN FALLS DURING
ALREADY ELEVATED HIGH TIDES. THE FLOOD RISK COULD EXTEND INTO
THURSDAY AND FRIDAY AS TROPICAL DEPRESSION 9 MOVES JUST OFFSHORE
OF THE COAST.

TROPICAL WEATHER...TROPICAL DEPRESSION NINE IS EXPECTED TO
STRENGTHEN INTO A TROPICAL STORM AND MOVE NORTHEAST ACROSS
NORTHERN FLORIDA THURSDAY BEFORE TRACKING OFFSHORE OF GEORGIA AND
SOUTH CAROLINA COASTS LATE IN THE WEEK. CONFIDENCE REMAINS LOW IN
THE STRENGTH AND TRACK OF THIS SYSTEM SO CONTINUE TO MONITOR THE
LATEST FORECASTS THROUGH THE WEEK. AT THIS TIME THE BEST CHANCE OF
TROPICAL STORM FORCE WINDS WILL BE ACROSS THE OUTER PORTIONS OF
THE GEORGIA ATLANTIC COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-310300-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1047 PM EDT MON AUG 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TROPICAL WEATHER...TROPICAL DEPRESSION NINE IS EXPECTED TO
STRENGTHEN INTO A TROPICAL STORM AND MOVE NORTHEAST ACROSS
NORTHERN FLORIDA THURSDAY BEFORE TRACKING WELL OFF THE GEORGIA AND
SOUTH CAROLINA COASTS LATE IN THE WEEK. CONFIDENCE REMAINS LOW IN
THE STRENGTH/TRACK OF THIS SYSTEM SO MARINERS SHOULD CONTINUE TO
MONITOR THE LATEST FORECASTS THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
310300-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
1047 PM EDT MON AUG 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 9:01 AM EDTSpecial Marine WarningCHS59 min
Aug 30, 12:42 PM EDTCoastal Flood AdvisoryCHS8 hr

Nearby

Small Craft Advisories in South Carolina, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.